Alert archive / New York / High Surf Advisories in 2014
High Surf Advisory 3, NWS New York, NY
NWS New York, NY issued this high surf advisory at Aug 27, 2014, 10:54 AM EDT for 4 counties in New York. It took effect at Aug 27, 2014, 11:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2014, 10:54 AM EDT (14:54 UTC)
- In effect from
- Aug 27, 2014, 11:00 AM EDT
- Expired
- Aug 29, 2014, 12:52 AM EDT
- In force
- 38 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WHUS41 KOKX 271454 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1054 AM EDT WED AUG 27 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH THURSDAY... NYZ075-080-081-178-179-272300- /O.NEW.KOKX.SU.Y.0003.140827T1500Z-140829T0200Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 1054 AM EDT WED AUG 27 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THURSDAY. * LOCATIONS...ATLANTIC FACING BEACHES FROM NEW YORK CITY TO MONTAUK. * WAVES AND SURF...4 TO 6 FT THIS AFTERNOON...BUILDING TO 6 TO 8 FT THIS EVENING AND THURSDAY. * TIMING...WAVES WILL BEGIN TO SUBSIDE LATE THURSDAY. * IMPACTS...DANGEROUS RIP CURRENTS CAN BE EXPECTED THROUGH THURSDAY. MINOR BEACH EROSION AND SOME WASH-OVER POSSIBLE...ESPECIALLY AROUND THE TIMES OF HIGH TIDE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ JMC
6 follow-up statements
772 WHUS41 KOKX 272039 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 439 PM EDT WED AUG 27 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH THURSDAY... NYZ075-080-081-178-179-281000- /O.CON.KOKX.SU.Y.0003.000000T0000Z-140829T0200Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 439 PM EDT WED AUG 27 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THURSDAY... * LOCATIONS...ATLANTIC FACING BEACHES FROM NEW YORK CITY TO MONTAUK. * WAVES AND SURF...5 TO 8 FT THROUGH THURSDAY. * TIMING...WAVES WILL BEGIN TO SUBSIDE LATE THURSDAY. * IMPACTS...DANGEROUS RIP CURRENTS CAN BE EXPECTED THROUGH THURSDAY. MINOR BEACH EROSION AND SOME WASH-OVER POSSIBLE...ESPECIALLY AROUND THE TIMES OF HIGH TIDE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
343 WHUS41 KOKX 280723 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 323 AM EDT THU AUG 28 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH THIS EVENING... NYZ075-080-081-178-179-282200- /O.EXT.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 323 AM EDT THU AUG 28 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * LOCATIONS...ATLANTIC FACING BEACHES FROM BROOKLYN TO MONTAUK. * SURF...5 TO 8 FT...LOCALLY 8 TO 10 FT. HIGHEST ACROSS CENTRAL AND EASTERN LONG ISLAND. * RIP CURRENTS...HIGH RISK OF DANGEROUS RIP CURRENTS. * TIMING...THROUGH THIS EVENING. * IMPACTS...MINOR BEACH EROSION AND LOCALIZED WASH-OVERS EXPECTED ALONG THE BEACHFRONT...PARTICULARLY THIS MORNING INTO MID AFTERNOON WITH HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS...BEACH EROSION AND LOCALIZED WASHOVERS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
785 WHUS41 KOKX 281722 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 122 PM EDT THU AUG 28 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS INTO TONIGHT... NYZ075-080-081-178-179-290600- /O.CON.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 122 PM EDT THU AUG 28 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * LOCATIONS...ATLANTIC FACING BEACHES FROM BROOKLYN TO MONTAUK. * SURF...5 TO 8 FT. HIGHEST ACROSS CENTRAL AND EASTERN LONG ISLAND. * RIP CURRENTS...HIGH RISK OF DANGEROUS RIP CURRENTS. * TIMING...THROUGH THIS EVENING. * IMPACTS...MINOR BEACH EROSION AND LOCALIZED WASH-OVERS POSSIBLE...MAINLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS...BEACH EROSION AND LOCALIZED WASH-OVERS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ JMC
792 WHUS41 KOKX 281915 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT THU AUG 28 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH THIS EVENING... NYZ075-080-081-178-179-290315- /O.CON.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 315 PM EDT THU AUG 28 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * LOCATIONS...ATLANTIC FACING BEACHES FROM BROOKLYN TO MONTAUK. * SURF...4 TO 7 FT. HIGHEST ACROSS CENTRAL AND EASTERN LONG ISLAND. * RIP CURRENTS...HIGH RISK OF DANGEROUS RIP CURRENTS. * TIMING...THROUGH THIS EVENING. * IMPACTS...MINOR BEACH EROSION AND LOCALIZED WASH-OVERS POSSIBLE...MAINLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS...BEACH EROSION AND LOCALIZED WASH-OVERS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ JMC
968 WHUS41 KOKX 290159 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EDT THU AUG 28 2014 ...HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH THE EARLY MORNING... NYZ075-080-178-179-290300- /O.CAN.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 959 PM EDT THU AUG 28 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE HIGH SURF ADVISORY. THE CONDITIONS THAT WARRANTED THE ISSUANCE OF THE ADVISORY HAVE DROPPED BELOW CRITERIA LEVEL. $$ NYZ081-290600- /O.CON.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ SOUTHEASTERN SUFFOLK- 959 PM EDT THU AUG 28 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * LOCATIONS...ATLANTIC FACING BEACHES FROM BROOKLYN TO MONTAUK. * SURF...4 TO 7 FT. * RIP CURRENTS...HIGH RISK OF DANGEROUS RIP CURRENTS. * TIMING...THROUGH EARLY MORNING. * IMPACTS...MINOR BEACH EROSION AND LOCALIZED WASH-OVERS POSSIBLE...MAINLY AROUND THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS...BEACH EROSION AND LOCALIZED WASH-OVERS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
581 WHUS41 KOKX 290452 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1252 AM EDT FRI AUG 29 2014 NYZ081-290600- /O.CAN.KOKX.SU.Y.0003.000000T0000Z-140829T0600Z/ SOUTHEASTERN SUFFOLK- 1252 AM EDT FRI AUG 29 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE HIGH SURF ADVISORY. HIGH TIDE HAS PASSED AND SURF HEIGHTS CONTINUE TO DECREASE...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Aug 27, 7:10 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 27, 7:10 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
710 AM EDT WED AUG 27 2014
.SYNOPSIS...
A COLD FRONT APPROACHES TODAY AND PASSES THROUGH THIS EVENING. HIGH
PRESSURE BUILDS IN BEHIND THE FRONT THROUGH FRIDAY BEFORE SHIFTING
OFFSHORE FOR THE WEEKEND. ANOTHER FRONTAL SYSTEM IMPACTS THE AREA
LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST ON TRACK...WITH WEAK HIGH PRESSURE KEEPING US DRY THROUGH
THE MORNING WITH A GOOD DEAL OF SUNSHINE. A COLD FRONT WITH THEN
MOVE TO POSITION NEAR THE NW PORTION OF THE CWA LATE IN THE
AFTERNOON. ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS RIGHT
AHEAD OF THE FRONT THIS AFTERNOON...LIMITED TO NORTH AND WEST OF
THE CITY. TSTMS PROBABLY NOT SEVERE WITH MID LEVEL LAPSE RATE
BEING THE LIMITING FACTOR...HOWEVER STRONG GUSTS STILL A
POSSIBILITY WITH ANY THUNDERSTORM.
850MB TEMPS OF 17C...A MODERATE W TO SW BOUNDARY LAYER FLOW
HINDERING SEA BREEZES TO A DEGREE...AND MOSTLY SUNNY/PARTLY CLOUDY
CONDITIONS SHOULD ALLOW HIGHS OVER PARTS OF NE NJ/CITY/LOWER HUDSON
VALLEY REACH THE LOWER 90S. HIGHS IN THE MID AND UPPER 80S EXPECTED
FOR MOST OTHER SPOTS. SURFACE DEWPOINTS WILL RESULT IN HEAT INDICES
WITHIN A DEGREE OR TWO OF THE AMBIENT TEMPERATURE.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES
TODAY...AND THIS RISK WILL LIKELY INCREASE TO HIGH THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT MOVES THROUGH MAINLY DURING THE EVENING HOURS. STILL
ENOUGH CAPE FOR ISOLATED/SCATTERED SHOWERS DURING THE FIRST HALF OF
THE EVENING...THEN ACTIVITY DROPS OFF NEAR MIDNIGHT WITH
STABILIZATION AND THE FRONTAL PASSAGE. STRONG WIND GUSTS STILL
POSSIBLE DURING THE EARLY EVENING.
HIGH PRESSURE BUILDS BACK IN BEHIND THE FRONT ON THURSDAY WITH A
SUNNY SKY. A NORTHERLY FLOW WILL BRING A LESS MUGGY AIRMASS AND LESS
OF A SPREAD AMONG HIGH TEMPERATURES ACROSS THE AREA. A BLEND OF
NAM/MOS GUIDANCE LOOKED GOOD WITH HIGHS CLOSER TO NORMAL. DRY
WEATHER CONTINUES THURSDAY NIGHT WITH COOLER THAN NORMAL LOWS.
DANGEROUS RIP CURRENTS AND HIGH SURF ARE EXPECTED TONIGHT THROUGH
THURSDAY. SOME MINOR BEACH EROSION AND LOCALIZED WASHOVERS CAN BE
EXPECTED ALONG THE ATLANTIC BEACHFRONT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGING BUILDS TO THE EAST COAST TO START THE
WEEKEND...THEN GRADUALLY FLATTENS TO END THE WEEKEND INTO EARLY
NEXT WEEK AS A DEEP TROUGH OVER THE ROCKIES GRADUALLY SLIDES EAST
INTO THE GREAT LAKES. THIS NORTHERN STREAM TROUGH MAY INTERACT WITH
A BIT OF SOUTHERN STREAM ENERGY AS IT SLIDES THROUGH THE NE EARLY
NEXT WEEK.
FAIR AND DRY CONDITIONS EXPECTED FRI INTO SAT AS CANADIAN
HIGH PRESSURE SLIDES OFFSHORE. TEMPS SHOULD MODERATE FROM SLIGHTLY
BELOW TO SLIGHTLY ABOVE SEASONABLE FRI INTO SAT.
MODELS STILL WITH A BIT OF TIMING/INTERACTION ISSUES WITH
APPROACHING SHORTWAVE ENERGIES FOR SUN INTO MON...BUT OVERALL THEME
IS AN APPROACHING FRONTAL SYSTEM SUN...WHICH GRADUALLY PASSES
THROUGH THE REGION SUN NIGHT INTO MONDAY. WITH APPROACHING SHORTWAVE
ENERGIES AND INCREASING WARMTH AND SOUTHERN MOISTURE AHEAD OF THE
FRONT...AN INCREASING CHANCE FOR SHRA/TSRA EXISTS ACROSS NYC AND
POINTS TO THE W/NW SUN AFT INTO EVENING...TRANSLATING EAST SUN NIGHT
INTO MON. VERY WARM AND HUMID CONDS LIKELY SUN INTO MON IN DEEP S/SW
FLOW...WITH TEMPS RUNNING SEVERAL DEGREES ABOVE SEASONABLE.
A CONTINUATION OF VERY WARM TEMPS AND DIURNAL CONVECTION POSSIBLE
THROUGH THE MIDWEEK.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL MOVE TO THE EAST TODAY. A COLD FRONT PASSES
THROUGH TONIGHT WITH HIGH PRESSURE BUILDING BACK IN BEHIND IT.
-SHRA POSSIBLE AND MAYBE A RUMBLE OF THUNDER N AND W OF NYC THIS
EVENING.
VFR THROUGH THE TAF PERIOD. BRIEF LOWERING OF CIGS/VIS POSSIBLE
IN ANY RAIN SHOWERS THAT MOVE THROUGH. SW FLOW INCREASES TODAY
WITH SEA BREEZE INFLUENCE AT COASTAL TERMINALS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ANY SHOWERS THAT MAY
MAKE IT TO THE TERMINAL.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR ANY SHOWERS THAT MAY
MAKE IT TO THE TERMINAL.
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 12Z THU THROUGH SUN...
.THU-SAT...VFR.
.SUN...MAINLY VFR DURING THE DAY...PSBL SUB-VFR CONDITIONS IN THE
EVENING WITH PCPN.
&&
.MARINE...
SEAS ON THE OCEAN WILL BUILD AND BECOME ROUGH THIS AFTERNOON AS
AN INCREASING LONG PERIOD SE SWELL FROM CRISTOBAL MOVES INTO THE
WATERS. ROUGH CONDITIONS WILL THEN CONTINUE THROUGH AT LEAST
THURSDAY...AND PROBABLY INTO THURSDAY NIGHT. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS IS IN EFFECT FOR THE OCEAN ZONES FROM 2 PM TODAY
THROUGH THURSDAY AFTERNOON.
REFER TO THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER ON
THE TRACK OF CRISTOBAL.
HIGH PRESSURE BUILDS ACROSS THE WATERS FRI AND THEN EAST OVER THE
WEEKEND. A PROLONGED PERIOD OF SLY FLOW SAT INTO SUN MAY PRODUCE
MARGINAL SCA SEAS LATE SUN INTO MONDAY.
&&
.HYDROLOGY...
A FEW TENTHS OF AN INCH OF RAINFALL IS POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT WITH A CHANCE OF HIGHER AMOUNTS IN ISOLATED
THUNDERSTORMS.
NO WIDESPREAD SIGNIFICANT RAINFALL IS FORECAST THURSDAY THROUGH EARLY
NEXT WEEK.
GULF MOISTURE ADVECTS INTO THE REGION SUN INTO MON. SCT CONVECTION
DURING THIS TIME WOULD PRODUCE HEAVY DOWNPOURS...WITH POTENTIAL FOR
LOCALIZED URBAN/POOR DRAINAGE FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
AFTERNOON TO 6 PM EDT THURSDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/NV
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...NV
AVIATION...LN
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Aug 27, 4:22 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 422 AM EDT WED AUG 27 2014 NYZ075-080-081-178-179-280830- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 422 AM EDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL CYCLONE CRISTOBAL WILL BRING AN INCREASING RISK OF DANGEROUS RIP CURRENTS AND HIGH SURF TO ATLANTIC BEACHES LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL CYCLONE CRISTOBAL IS FORECAST TO PASS WELL TO THE SOUTH AND EAST OF THE AREA ON THURSDAY. LONG PERIOD SWELLS FROM THIS STORM ARE EXPECTED TO BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO ATLANTIC BEACHES ON THURSDAY...WITH CONDITIONS SLOWLY IMPROVING THURSDAY NIGHT INTO FRIDAY. PLEASE REFER TO THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR MORE INFORMATION ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-280830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 422 AM EDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-280830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 422 AM EDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:38 PM EDT | Special Weather Statement | OKX | Putnam | 52 min |
Nearby
High Surf Advisories in New York, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.